Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having mild pain in abdomen. CT Scan showed cyst on kidney. Liver function and kidney test normal. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
hi. i have been having mild pain in my abdomen area. i did an ultrasound and a ct scan. all it showed was a simple cyst on the right kidney. urologist said all ok. the mild pain continues.when i did my blood tests for liver function and kidney function all are normal except for slightly elevated bilirubin of 2.3. SGPT, SGOT, Creatinine and all other values are normal.
Posted Sun, 18 Aug 2013 in Abdominal Pain
Answered by Dr. Amit Jain 1 hour later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

May I know what is the exact location of pain whether it is right upper or lower or left upper or lower abdomen.Is it persistent or intermittent? Whether there is any relation with food or bowel movement? Are bowel movements are normal? Or what is the stool consistency and frequency? Whether there is any bloating sensation?
Or any other associated feature or any abnormality? Is there any urinary problem?

Please upload all these so that a better advise can be given.

Remain in touch and get-well soon.

Above answer was peer-reviewed by
Follow-up: Having mild pain in abdomen. CT Scan showed cyst on kidney. Liver function and kidney test normal. Suggest? 12 hours later

Let me give some background. I did a general healthcare blood test in end XXXXXXX All was normal except slightly elevated bilirbubin (thyrocare.pdf). this has been elevated in the apst too and i take cholestrol tablest (statix 10mg) and BP medicine giftan 25. even my mother has slightly elevated bilirubin levels. I did a repeat test again through of liver function ( central lab .pdf)..again only bilirubin level was high. about a week back is when this bloatedness and tightness started occuring. i did a ultrasound last week ( report attached) and also liver test and urine test ( report.pdf). all normal. bilirubin high again. ultrasound showed a cyst and so i did a ct scan (report attached.). before ct scan i did serum creatinine test and value was normal 1.1. urologist told me that cyst is not cause of pain and i only need to monitor it through scans every 6 months. the pain i get is below the rib cage on right side..on the tummy area . it normally with feeling of bloatedness is after lunch and then by end of day it reduces. sometimes it is in the groin area on the right side. bowel movements are normal and urine is also normal,.no pain although frequency has increased. my GP has advised me to take Omex 40 for a week if this is caused by gas.
Answered by Dr. Amit Jain 45 minutes later
Hello! Thanks for feedback.

1. Since your indirect bilirubin is high and all other liver function tests are normal, suggest that you are having Gillberts syndrome. It is a benign disease which do not cause any harm. Billirubin may rise spontaneously and it may normalize on itself. But billirubin will never rise more than 5. So no need to worry regarding increase bilirubin levels.

2. One thing I could not understand that when your lipid profile is normal why you were started on Tab Statix 10mg. Please discuss regarding this with your doctor

3.Mild abdominal pain, bloating and tightness may be simply from dyspepsia or from IBS (irritable bowel syndrome). So what all you have to do is:
1.Take a proton pump inhibitor like rabeprazole along with prokinetic agent like domperidone
2. Take tables gasex from Himalaya
3.Take antispasmodic like tablet mebeverine 200 mg od

Start using these medications and I hope your symptoms will be relieved. Thanks, remain in touch
Above answer was peer-reviewed by
Follow-up: Having mild pain in abdomen. CT Scan showed cyst on kidney. Liver function and kidney test normal. Suggest? 31 minutes later
hi ..i have had cholestrol since 2009. my lipid profile is normal post taking statix 10. following the XXXXXXX results my GP has asked for it to be reduced to 5 mg. you have prescribed 4 tablets. how long should i take it for these tablets? also should i discountinue Omez 40? hope these tablets have no side effects since i take statix and bp medicine? i am allergic to sulpha drugs.
Answered by Dr. Amit Jain 21 minutes later
Continue these medications for at least 4 weeks, let's see the respons after which they may be tapered or stopped

Discontinue Tab Omez as I have advised you rabeprazole which is better than omez

These tablets have minimal side effects and may be continued even for years

None of these drugs have sulpha compound
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor